Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Fort Worth, TX

April 28, 201110 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Apr 28, 2011, 3:10 PM CDT for 10 counties in Texas. It took effect at Apr 29, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 3:10 PM CDT (20:10 UTC)
In effect from
Apr 29, 2011, 1:00 PM CDT
Expired
Apr 29, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Bosque County, TX, Coryell County, TX, Falls County, TX, Hamilton County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Somervell County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS84 KFWD 282010
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT THU APR 28 2011

...RED FLAG WARNING ISSUED FOR LOCATIONS SOUTHWEST OF A LINE FROM
HEARNE TO WACO TO GLEN ROSE...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY SOUTH
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTHWEST OF A
LINE FROM HEARNE TO WACO TO GLEN ROSE FRIDAY AFTERNOON.

TXZ091-100>102-115>117-129>131-141-282115-
/O.CAN.KFWD.FW.A.0014.110429T1800Z-110430T0100Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-COMANCHE-
310 PM CDT THU APR 28 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE
WEATHER WATCH. 

RECENT RAINS HAVE RESULTED IN HIGHER FUEL MOISTURE AND THE
FORECAST METEOROLOGICAL CONDITIONS ARE NOT EXPECTED TO RESULT IN
CRITICAL FIRE DANGER. 

$$

TXZ132-142>144-156>160-174-290815-
/O.UPG.KFWD.FW.A.0014.110429T1800Z-110430T0100Z/
/O.NEW.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/
SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-MILAM-
310 PM CDT THU APR 28 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY FOR
WINDY AND DRY CONDITIONS. THE RED FLAG WARNING IS IN EFFECT FOR
LOCATIONS SOUTHWEST OF A HEARNE...TO WACO...TO GLEN ROSE LINE. 

THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN 20 AND
30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS...WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

92
3 follow-up statements
173 
WWUS84 KFWD 290806
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
306 AM CDT FRI APR 29 2011

...RED FLAG WARNING ISSUED FOR LOCATIONS SOUTHWEST OF A LINE FROM
HEARNE TO WACO TO GLEN ROSE...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY
SOUTH WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE THIS
AFTERNOON.

TXZ132-142>144-156>160-174-291615-
/O.CON.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/
SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-MILAM-
306 AM CDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN
20 AND 30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER
GUSTS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
415 
WWUS84 KFWD 291550
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT FRI APR 29 2011

...RED FLAG WARNING THIS AFTERNOON FOR LOCATIONS SOUTHWEST OF A
LINE FROM HEARNE TO WACO TO GLEN ROSE...

.THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY
SOUTH WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
SOUTHWEST OF A LINE FROM HEARNE TO WACO TO GLEN ROSE THIS
AFTERNOON.

TXZ132-142>144-156>160-174-300100-
/O.CON.KFWD.FW.W.0017.110429T1800Z-110430T0100Z/
SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-MILAM-
1050 AM CDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE COMBINATION OF DRY FUELS...RELATIVE HUMIDITY VALUES BETWEEN
20 AND 30 PERCENT...AND SOUTH WINDS AT 20 TO 25 MPH WITH HIGHER
GUSTS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
121 
WWUS84 KFWD 300100
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT FRI APR 29 2011

...RED FLAG WARNING ALLOWED TO EXPIRE AT 8 PM CDT FOR SOUTHWEST
PARTS OF NORTH TEXAS...

.SUSTAINED SOUTH WINDS WILL FALL TO BETWEEN 15 AND 20 MPH WITH
OCCASIONALLY HIGHER GUSTS AFTER 8 PM CDT OR SUNSET. ALSO...AS
NIGHTFALL ENSUES AND TEMPERATURES SLOWLY COOL...RELATIVE HUMIDITY
VALUES WILL RISE ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF
THE EVENING.

TXZ132-142>144-156>160-174-300200-
/O.EXP.KFWD.FW.W.0017.000000T0000Z-110430T0100Z/
SOMERVELL-MILLS-HAMILTON-BOSQUE-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-MILAM-
800 PM CDT FRI APR 29 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

LOOK FOR SUSTAINED SOUTH WINDS TO FALL BELOW 20 MPH WITH THE ONSET
OF NIGHTFALL. TEMPERATURES WILL SLOWLY COOL THROUGH THE EVENING
HOURS WITH RELATIVE HUMIDITY VALUES GRADUALLY RISING ABOVE
CRITICAL VALUES. 

$$

05/

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:51 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 28, 12:51 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 PM CDT THU APR 28 2011

.AVIATION...
VFR WITH LIGHT AND VARIABLE WINDS THIS AFTERNOON BECOMING LIGHT
SOUTHEAST AFTER SUNSET. SOUTH WINDS INCREASE TOMORROW MORNING TO
10-15KT AND TO NEAR 20KT TOMORROW AFTERNOON. TR.92

&&

.UPDATE...
ONLY MINOR HOURLY TREND CHANGES MADE TO THE CURRENT FORECAST
GRIDS. OTHERWISE...THE REST OF TODAY WILL BE MILD AND DRY.
ALSO...ANOTHER COOL NIGHT IS IN STORE FOR THE REGION.

CONCERNING FRIDAY...CURRENT FIRE WEATHER WATCH FOR FRIDAY CONTINUES
AND WILL LIKELY BE UPGRADED TO A WARNING LATER THIS AFTERNOON.
SOUTHERLY WINDS WILL INCREASE SIGNIFICANTLY FRIDAY...ESPECIALLY
WEST OF I-35. YESTERDAYS COLD FRONT HAS PUSHED THE MOISTURE RICH
AIR FAR DOWN INTO THE GULF AND THIS WILL NOT RETURN TO NORTH TEXAS
UNTIL FRIDAY NIGHT...MAKING FOR CRITICAL FIRE WEATHER CONDITIONS
ALONG AND WEST OF I-35 ON FRIDAY WHERE FUELS REMAIN VERY DRY.

ANOTHER STORM SYSTEM RETURNS TO THE REGION SATURDAY NIGHT THROUGH
MONDAY. WILL BE EVALUATING SEVERE AND HEAVY RAINFALL POTENTIAL
THIS AFTERNOON.  75

&&

.PREV DISCUSSION... /ISSUED 354 AM CDT THU APR 28 2011/
QUIET WEATHER WILL PERSIST FOR THE NEXT FEW DAYS AND THE NEXT
CHANCE FOR RAIN BEGINS SATURDAY NIGHT. THERE ARE CONSIDERABLE
MODEL DISCREPANCIES TONIGHT REGARDING NEXT WEEK/S STORM SYSTEM AND
CHANGES HAVE BEEN MADE TO THE FORECAST.

SURFACE HIGH PRESSURE RESIDES OVER THE REGION TONIGHT WITH LIGHT
WINDS AND CLEAR SKIES. TEMPERATURES ACROSS THE NORTHERN THIRD OF
THE CWA HAVE FALLEN INTO THE 40S WHILE TEMPERATURES ELSEWHERE ARE
IN THE 50S. A PLEASANT DAY IS IN STORE AS THE SURFACE HIGH MOVES
OFF TO THE EAST AND SOUTHERLY WINDS GRADUALLY RETURN. HIGH
TEMPERATURES TODAY WILL RANGE FROM THE LOWER 70S IN THE NORTHEAST
TO LOWER 80S IN THE SOUTH.

A STRONG SURFACE LOW WILL DROP INTO THE SOUTHERN PLAINS TOMORROW
RESULTING IN A WINDY DAY ACROSS THE REGION AGAIN. WIND SPEEDS OF
15 TO 25 MPH ARE CURRENTLY EXPECTED WITH THE STRONGEST WINDS
OCCURRING OVER THE WESTERN HALF OF THE CWA. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR MOST OF THE AREA ALONG AND WEST OF I-35.
EVEN THOUGH RECENT RAINFALLS HAVE IMPROVED CONDITIONS IN SOME OF
THESE COUNTIES...FUELS HAVE LIKELY ALREADY DRIED OUT SOME AND THE
STRONG WINDS AND LOW HUMIDITIES WILL ONLY DRY THE FUELS EVEN
FURTHER.

A COLD FRONT WILL ACCOMPANY THE SURFACE LOW DOWN THE PLAINS AND
WILL STALL ACROSS OUR FAR NORTHERN AND NORTHWESTERN COUNTIES ON
SATURDAY AFTERNOON/EVENING. THERE WILL BE A CHANCE FOR RAIN
SATURDAY EVENING OVER THESE COUNTIES AS THE FRONT APPROACHES AND
THEN ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT
AS THE LOW LEVEL JET INCREASES...AIDING IN LIFT NEAR THE FRONT.
SPC HAS HIGHLIGHTED THE NORTHERN HALF OF OUR CWA IN A SLIGHT RISK
DUE TO THE THREAT FOR ELEVATED SEVERE STORMS SATURDAY NIGHT AND
EARLY SUNDAY MORNING.

THE COLD FRONT WILL BE PUSHED ACROSS NORTH TEXAS ON SUNDAY AS AN
UPPER LEVEL TROUGH SWINGS THROUGH THE CENTRAL AND NORTHERN PLAINS.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED GENERALLY ALONG AND
AHEAD OF THE FRONT WITH SOME SEVERE STORMS POSSIBLE. THE BEST
THREAT FOR SEVERE STORMS WILL BE ACROSS THE EAST AND SOUTHEAST
COUNTIES. THESE COUNTIES WILL BE AHEAD OF THE FRONT DURING THE
AFTERNOON HOURS AND FORECAST SOUNDINGS INDICATE SURFACE BASED
INSTABILITY AROUND 2500 J/KG WITH BULK SHEAR VALUES OF 40-50 KTS.

MODEL DISCREPANCIES BEGIN WITH THE FRONTAL PASSAGE ON SUNDAY.
FIRST...THERE ARE TIMING DIFFERENCES AMONG THE MODELS WITH THE
ARRIVAL OF THE FRONT. THE ECMWF IS THE FASTEST WITH THE FRONT
PUSHING IT COMPLETELY THROUGH OUR AREA BY MIDDAY. THIS SCENARIO
WOULD LIMIT THE SEVERE POTENTIAL. THE ECMWF IS THE FASTEST BECAUSE
IT IS ALSO THE FASTEST AND MOST AGGRESSIVE WITH THE UPPER LEVEL
TROUGH. THE UPPER LEVEL TROUGH ACTUALLY DIVIDES INTO TWO PARTS
ONCE IT REACHES THE ROCKIES. THE FIRST PART MOVES THROUGH THE
CENTRAL AND NORTHERN PLAINS ON SUNDAY AND THE SECOND PART SWINGS
THROUGH THE SOUTHERN PLAINS LATE MONDAY/MONDAY NIGHT.

THE GFS AND CANADIAN ARE IN CLOSER AGREEMENT WITH THEIR OVERALL
PATTERNS ALOFT AND AT THE SURFACE...AND WITH THE TIMING OF THE
SYSTEM. BOTH MODELS PUSH THE FRONT THROUGH OUR CWA BUT STALL IT
ACROSS SOUTH TEXAS. THEN AS THE SECOND PIECE OF U/L ENERGY ARRIVES
ON MONDAY...THEY REDEVELOP PRECIPITATION THROUGH AN OVERRUNNING
SCENARIO WHERE WARM MOIST AIR IN THE 925-700 MB LAYER OVERRIDES
THE COOLER SURFACE LAYER. THIS IS A SIMILAR SOLUTION THAT THE
MODELS SHOWED A FEW DAYS AGO. HAVE CHOSEN TO FOLLOW THIS SOLUTION
AND EXTENDED POPS INTO TUESDAY MORNING. WHILE THE ECMWF HAS SHOWN
RUN-TO-RUN CONSISTENCY IN ITS SOLUTION /DESPITE A FASTER TIMING
TONIGHT/ I THINK IT WILL BE DIFFICULT FOR THE SURFACE FRONT TO
PROGRESS ALL THE WAY INTO THE GULF OF MEXICO WHILE THE FIRST UPPER
LEVEL ENERGY IS FAR TO THE NORTH. HOWEVER...CHANGES TO THE
FORECAST AND POPS MAY BE MADE OVER THE NEXT FEW DAYS IF THE MODELS
CONTINUE TO STRUGGLE WITH THIS SYSTEM. FOR NOW...KEPT POPS MONDAY
AND MONDAY NIGHT ONLY 20-30 PERCENT UNTIL A MORE CONSISTENT
SOLUTION OR HIGHER CONFIDENCE IN THE SYSTEM CAN BE REACHED.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  55  86  63  81 /   0   0   0   5  10
WACO, TX              80  53  86  64  89 /   0   0   0   5  10
PARIS, TX             73  48  80  58  75 /   0   0   0   5  10
DENTON, TX            78  49  84  62  79 /   0   0   0   5  10
MCKINNEY, TX          77  48  83  62  78 /   0   0   0   5  10
DALLAS, TX            79  55  85  63  81 /   0   0   0   5  10
TERRELL, TX           78  50  83  62  79 /   0   0   0   5  10
CORSICANA, TX         78  51  84  63  80 /   0   0   0   5  10
TEMPLE, TX            81  52  86  64  90 /   0   0   0   5  10
MINERAL WELLS, TX     79  49  88  60  88 /   0   0   0   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ091-100>102-115>117-129>132-141>144-156>160-174.

&&

 /
Hazardous weather outlook, Apr 28, 3:54 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
354 AM CDT THU APR 28 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
354 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY...GENERALLY WEST OF THE
INTERSTATE 35 CORRIDOR.

THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS SATURDAY NIGHT THROUGH
TUESDAY MORNING WITH THE BEST CHANCES ON SUNDAY. THERE IS A POTENTIAL
FOR SOME SEVERE THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.